07-10-2018, 01:28 AM   #1
thike1966
Senior Member
 
thike1966's Avatar
 
Join Date: Apr 2018
Location: CENTENNIAL, Colorado

My Support Groups:
Withdrawal

I was on 60 mg, then 40, then 20. I went to 0 and I was miserable. The doctor in my support group said that was too drastic of a drop-off. I called my GI office and they said to cut the 20 mg pills in half, which stabilized me.

Yesterday I went cold turkey again and it's still a shock to my system, but not too severe. I had no appetite today and when I ate I felt nausea. If I'm not improved tomorrow, I'll see if I can on 5mg pills for a week. I tried to cut the half of 20 in half and it turned to powder.

I know prednisone replaces an essential hormone, Cortisol and it takes awhile to kick start the natural process.I'm anxious to end other side affect, especially the pressure behind my eyes which at it's worst makes me legally blind. It will take a few months resolve, the sooner the Bette. I can't complain though because the steroid kept me out of the hospital.
07-12-2018, 01:10 AM   #2
Lynda Lynda
Senior Member
 
Lynda Lynda's Avatar
 
Join Date: Feb 2018
Location: Arizona

My Support Groups:
Sending you support and prayers.
I am so glad that you have your support group to help you out, that is very important.
I have never been prescribed prednisone.
My sister has been taking it a long time for her RA.
I wish you the best of health.
Lynda
07-12-2018, 07:11 PM   #3
cmack
Forum Monitor
 
cmack's Avatar
 
Join Date: Aug 2014
Location: British Columbia

My Support Groups:
I break pills with my fingers and there is hardly any dust. My pills aren't your pills but it seems to help. At least with all the ones that I have taken. I hope you feel better soon.
07-13-2018, 12:09 AM   #4
thike1966
Senior Member
 
thike1966's Avatar
 
Join Date: Apr 2018
Location: CENTENNIAL, Colorado

My Support Groups:
Thank you cmack. My big fingers and shaking hands can't break a half of a pill in half. I'm calling my HI doc to get 5 mg pills to ease the drop. I'm crashing with non-solid BM, fevers nausea and feeling like Hell.

I'm keeping the faith.
07-13-2018, 09:23 AM   #5
cmack
Forum Monitor
 
cmack's Avatar
 
Join Date: Aug 2014
Location: British Columbia

My Support Groups:
Hang in there, you have my support.
07-13-2018, 10:21 AM   #6
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
It sounds like you definintely did not have the correct tapering dose.....did the Dr have you just quit when you were still on the 20mg? In all the years of me being on/off pred, the biggest drop I had was 5mg/day....generally the taper went like this;

(once down to 20)...20mg/day 5 days - 15 mg/day 5 days - 10 mg/day 5 days - 5 mg/day 5 days then 0.
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
07-13-2018, 01:13 PM   #7
thike1966
Senior Member
 
thike1966's Avatar
 
Join Date: Apr 2018
Location: CENTENNIAL, Colorado

My Support Groups:
The doctor had me on 20 mg pills and I was taking for three weeks at a time but when I crashed offf of Remicade and switch to Humira an 8 week process, I went on 60 mg and when Humira started to work, I went 40 mg for one week. 20 mg the next week then to 0 mg, which was awful. My support group doctor suggested I cut the pills Iím half, so I did 10 mg for one week then to 0 mg last Sunday. I called my doctor and Iím waiting for a call back and Iíll get it worked out today with 5 mg pills for one week. Hopefully that will work.
07-13-2018, 06:30 PM   #8
cmack
Forum Monitor
 
cmack's Avatar
 
Join Date: Aug 2014
Location: British Columbia

My Support Groups:
I hope things get sorted out soon, thike. You have my support bro.
07-14-2018, 02:32 PM   #9
lgpcarter
Senior Member
 
Join Date: Jun 2013
Location: Canada

My Support Groups:
I had to do a 2.5mg taper one time to get off I had been on for quite a while though. Definitely ask about the 5mg pills. Thatís all I have ever had. Sorry you are having such a rough time.
07-14-2018, 06:23 PM   #10
Lynda Lynda
Senior Member
 
Lynda Lynda's Avatar
 
Join Date: Feb 2018
Location: Arizona

My Support Groups:
My sister has taken prednisone for her RA for a long time. I don't know her dosage or if she is still taking it. I think she has avoided biologics for a while now. But she just started the Orencia pen injections. I think because of a lot of her other health conditions she never chose biologics. I am going to ask her if she still takes the prednisone.
🌻
07-14-2018, 07:55 PM   #11
thike1966
Senior Member
 
thike1966's Avatar
 
Join Date: Apr 2018
Location: CENTENNIAL, Colorado

My Support Groups:
No Luck with my GI doctor's office yesterday. Left a message with the wrong person for my doc. I thought I explained I needed a lower dose to taper down. When I got a call hack from said incompetent person, I was told they would not increase my dosage by 5 mg. It was the end of the day, doctors had gone home as I patiently explained that I needed a lower dose and miserably in withdrawal. So I suffer the cramps, fever, nausea and stress for two more days. On Monday I will talk to a Nurse in the office and hopefully alleviate this needless suffering.
07-18-2018, 01:43 PM   #12
lgpcarter
Senior Member
 
Join Date: Jun 2013
Location: Canada

My Support Groups:
Hope you've been able to talk to someone and get things sorted out?
07-18-2018, 03:00 PM   #13
thike1966
Senior Member
 
thike1966's Avatar
 
Join Date: Apr 2018
Location: CENTENNIAL, Colorado

My Support Groups:
The good nurse Tracy who understood everything and will be in tomorrow to give me a new 2.5 mg Prescription and a new round of blood work. Iím pretty wiped out today. I ended up going back on 10 mg of Prednisone to settle myself down afyer the awful withdrawal symptoms.

I did my Humira shot last night and next week I will start slowly tapering down to just 2.5 mg and that will be more like stepping off a porch, rather then diving off a two story roof. Back on track, thank God.
Reply

Thread Tools


All times are GMT -5. The time now is 12:26 PM.
Copyright 2006-2017 Crohnsforum.com